Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 27, 2013, 4:18 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 4:18 AM EST (09:18 UTC)
- Expired
- Feb 27, 2013, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
430 WHUS72 KMLB 270918 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 418 AM EST WED FEB 27 2013 AMZ570-572-271400- /O.EXP.KMLB.SC.Y.0006.000000T0000Z-130227T0900Z/ /O.NEW.KMLB.SC.Y.0007.130227T0918Z-130227T1400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 418 AM EST WED FEB 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * WINDS AND SEAS...WEST TO NORTHWEST WINDS AROUND 20 KNOTS EARLY THIS MORNING WILL DIMINISH TO 10 TO 15 KNOTS BY LATE MORNING. SHORT PERIOD WAVES 4 TO 6 FEET WILL GRADUALLY SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-271030- /O.EXP.KMLB.SC.Y.0006.000000T0000Z-130227T0900Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 418 AM EST WED FEB 27 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... A FRONTAL TROUGH WILL MOVE TO THE SOUTHERN PENINSULA THIS MORNING WITH NORTHWEST WINDS REMAINING 15 KNOTS OR LESS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:59 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 27, 3:59 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
359 AM EST WED FEB 27 2013
.DISCUSSION...
TODAY-TONIGHT...COOL FRONT NEAR OKEECHOBEE SHOULD ONLY SLIDE A
LITTLE MORE TO THE SOUTH AS IT BECOMES NEARLY ALIGNED WITH FLOW
ALOFT. THE MODELS ARE SHOWING AN AREA OF RAINFALL BREAKING OUT
ACROSS THE SOUTHERN PENINSULA AS MOISTURE OVERRUNS THE BOUNDARY.
HOW FAR NORTH THIS OCCURS IS PROBLEMATIC.
THE GFS IS QUITE BULLISH WITH 60 POPS IN MARTIN COUNTY AND EVEN
30 PERCENT ALL THE WAY UP TO BREVARD...WHILE THE NAM HAS VALUES
ABOUT HALF THAT. WILL SIDE CLOSE TO THE NAM AS CURRENTLY THE ONLY
RAINFALL IS OVER FLORIDA BY AND FEEL MOST OF THE PRECIP SHOULD BE
FROM LAKE OKEECHOBEE SOUTHWARD.
MAX TEMPS WILL BE 5-10 DEGREES COOLER THAN YESTERDAY. DEW POINTS
WILL BE NOTICEABLY LOWER ESPECIALLY ACROSS THE NORTH HALF. THE
FRONTAL BOUNDARY WILL SLIDE FARTHER SOUTH TONIGHT WHICH WILL
ALLOW LOWS TONIGHT TO COOL A LITTLE FURTHER...INTO THE MID-UPPER
40S NORTH AND LOWER 50S SOUTH.
THU-FRI...ZONAL FLOW ALOFT EXPECTED OVER THE AREA INTO LATE WEEK
WITH DEEP LOW PRESSURE SYSTEM EVENTUALLY MOVING OFFSHORE OF THE
NORTHEAST U.S. COAST. LOW LEVEL NORTHWEST FLOW WILL CONTINUE TO
TRANSPORT DRIER AND COOLER AIR INTO CENTRAL FLORIDA. HIGHS THURSDAY
EXPECTED TO BE IN THE LOW/MID 70S AND THEN IN THE MID/UPPER 60S
FRIDAY. LOWS FORECAST TO RANGE FROM THE MID 40S TO LOW 50S THURSDAY
NIGHT AND LOW/MID 40S FRIDAY NIGHT. MAY SEE SOME GREATER CLOUD COVER
OVER THE AREA FRIDAY AS GFS INDICATES AN INCREASING MID/UPPER LEVEL
CLOUD DECK OVER THE REGION ASSOCIATED WITH STRONG 150+ KT JET OVER
THE SOUTHEAST UNITED STATES.
SAT-SUN...VIGOROUS SHORTWAVE TROUGH WILL DIG SOUTHWARD INTO THE
GULF OF MEXICO SATURDAY AND ACROSS FLORIDA SAT NIGHT INTO SUNDAY.
LOW LEVEL FLOW WILL REMAIN OUT OF THE W/NW WHICH WILL CONTINUE
GRADUAL COOLING INTO THE WEEKEND. TEMPERATURES WILL BE 10 TO 15
DEGREES BELOW NORMAL AND COULD POTENTIALLY SEE LOWS NEAR FREEZING
OVER FAR NORTHERN LAKE AND VOLUSIA COUNTIES LATE SUNDAY NIGHT.
THE OVERALL AIRMASS WILL REMAIN QUITE DRY WITH PW VALUES AROUND 0.50
INCHES OR LESS. DESPITE THIS THE GFS EXTENDED GUIDANCE KEEPS 20-30
PERCENT POPS OVER THE REGION...DUE TO STRONG TROUGH MOVING THROUGH
THE AREA AND INCREASING LOW LEVEL MOISTURE. STILL FEEL THESE POPS
ARE TOO HIGH...ESPECIALLY WITH THE GFS AND ECMWF NOT SHOWING ANY QPF
OVER EAST CENTRAL FLORIDA. WILL LEAN TOWARD THE ECMWF MOS GUIDANCE
AND KEEP A DRY FORECAST OVER THE AREA.
MON-TUE...UPPER LEVEL TROUGH PUSHES EAST OF THE AREA INTO EARLY NEXT
WEEK WITH HIGH PRESSURE AT THE SURFACE EVENTUALLY BUILDING OVER
FLORIDA. BELOW NORMAL TEMPERATURES EXPECTED TO CONTINUE INTO MON/MON
NIGHT WITH TEMPERATURES WARMING BACK INTO THE 70S TUESDAY. DRY
AIRMASS REMAINS OVER THE AREA...KEEPING RAIN CHANCES OUT OF THE
FORECAST.
&&
.AVIATION...
SOME MVFR CEILINGS HAVE BEEN OCCURRING EARLY THIS MORNING
ESPECIALLY IN THE SOUTH NEAR SLOW MOVING FRONTAL BOUNDARY. DRIER
AIR SLOWLY FILTERING IN SHOULD BRING VFR LATER THIS MORNING.
MVFR CEILINGS MAY RETURN OVER SOUTHERN AREAS BY AFTERNOON AS
MOISTURE OVERRUNS THE FRONTAL BOUNDARY...MAINLY KFPR-KSUA. THERE
COULD ALSO BE SOME LIGHT RAIN THERE.
&&
.MARINE...
TODAY-TONIGHT...WINDS AT 41009 FINALLY PICKED UP TO ADVISORY
LEVELS IN THE LAST FEW HOURS. SHORT RANGE GUIDANCE INDICATES A
WEAKENING PRESSURE GRADIENT BY LATE THIS MORNING AS HIGH PRESSURE
RIDGE NOSES IN BEHIND SLOW MOVING FRONTAL BOUNDARY THAT WILL
SETTLE JUST SOUTH OF THE WATERS.
DUE TO RECENT BUOY TRENDS...WILL EXTEND THE ADVISORY A LITTLE
LONGER FOR THE OFFSHORE WATERS. THE RAP AND LOCAL WRF MODELS SHOW
THE 20 KNOT WINDS ABATING AROUND 9 AM. WINDS SHOULD THEN DROP
BELOW 10 KNOTS THIS AFTERNOON AND INTO EARLY EVENING. THE FRONT
WILL SAG BACK TO THE SOUTH TONIGHT WITH THE MODELS INDICATING A
NORTHWEST WIND SURGE 15-20 KNOTS AFTER MIDNIGHT.
THU-SUN...W/NW WINDS WILL PERSIST INTO LATE WEEK AND THROUGH THE
WEEKEND. PERIODS OF INCREASING WINDS UP TO NEAR/AROUND 20 KNOTS WILL
OCCUR AND CREATE ROUGHER BOATING CONDITIONS...ESPECIALLY OFFSHORE.
&&
.FIRE WEATHER...
TODAY...MIN RH VALUES SHOULD FALL TO AROUND 35 PERCENT ACROSS THE
INTERIOR FROM OSCEOLA NORTH.
THU-FRI...DRY AIRMASS OVER THE AREA WILL PRODUCE MIN RH VALUES
AROUND 30 TO 35 PERCENT OVER MUCH OF THE AREA EACH AFTERNOON.
HOWEVER WIND SPEEDS EXPECTED TO REMAIN JUST BELOW 15 MPH BOTH DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 47 73 48 / 10 0 0 0
MCO 77 50 75 51 / 10 10 0 0
MLB 75 51 74 52 / 10 10 0 0
VRB 76 50 74 50 / 20 10 0 0
LEE 74 49 73 49 / 10 0 0 0
SFB 75 49 75 49 / 10 0 0 0
ORL 76 52 74 52 / 10 10 0 0
FPR 75 54 74 50 / 20 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM THIS MORNING FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICHHazardous weather outlook, Feb 26, 7:42 PM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 742 PM EST TUE FEB 26 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 742 PM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS OVER THE OFFSHORE WATERS THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEARSHORE WATERS FOR 15 TO 20 KNOT AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. POOR TO HAZARDOUS BOATING CONDITIONS WILL EXTEND INTO LATE WEEK FOR THE OFFSHORE WATERS. MUCH DRIER AIR WORKING INTO CENTRAL FLORIDA BEHIND THE COLD FRONT COULD ENHANCE THE FIRE DANGER THROUGH LATE THIS WEEK. MUCH COOLER WEATHER CONDITIONS CAN BE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS TEMPERATURES ARE FORECAST WELL BELOW SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BRAGAW
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.